JOHN B. ATKINSON, M.D.
Numerous case reports have appeared concerning induced states of thyrotoxicosis through self-administered overdoses of thyroid medication.1, 2, 3, 4 The use of thyroid to simulate heart disease has been reported.5, 6 The use of amphetamine to the point of toxicity has been reported on numerous occasions.7, 8 There is one listed report of the use of amphetamine to the point of causing thyrotoxicosis factitia.9 The following case is reported to illustrate the self-administered use of thyroid and amphetamine to such excess that not only was thyrotoxicosis simulated, but also the actual clinical diagnosis of acute thyrotoxic crisis was seriously considered.
JOHN B. ATKINSON. FACTITIAL THYROTOXIC CRISIS INDUCED BY DEXTROAMPHETAMINE SULFATE AND THYROID(FACTITIAL THYROTOXIC CRISIS INDUCED BY DEXTROAMPHETAMINE SULFATE AND THYROID*). Ann Intern Med. 1954;40:615–618. doi: 10.7326/0003-4819-40-3-615
Download citation file:
Published: Ann Intern Med. 1954;40(3):615-618.
Endocrine and Metabolism, Thyroid Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use